Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 18, NWS Corpus Christi, TX

April 6, 2005Calhoun County, Victoria County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Apr 6, 2005, 1:23 AM CDT for Calhoun County, Victoria County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2005, 1:23 AM CDT (06:23 UTC)
Expired
Apr 6, 2005, 2:00 AM CDT
In force
37 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Calhoun County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 116 km from the middle of the area, began a volume at 06:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2005-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1351 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2005-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1351 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 11:50 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 5, 11:50 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1150 PM CDT TUE APR 5 2005

.UPDATE...TSTMS MUCH FURTHER SOUTH THAN ANTICIPATED. BELIEVE S/WV TO
THE MOVING MORE E-SE RATHER THAN ERLY (PROVIDING BETTER LIFT AND MID
LEVEL COOLING THAN ANTICIPATED) AND VERY STRONG MOISTURE CONVERGENCE
ALONG THE SFC BOUNDARY CURRENTLY MVG INTO NRN ZONES ARE THE CULPRIT.
WILL UPDATE TO INCREASE POPS AGAIN AND MENTION POSSIBLY SEVERE IN
NRN/NERN COUNTIES.

&&

.PRELIMINARY POINT TEMP/POPS...
CORPUS CHRISTI  62 87 57 82 59 / 10 05 00 00 00
VICTORIA        59 80 53 81 56 / 50 00 00 00 00
LAREDO          62 87 58 86 63 / 00 00 00 00 00
ALICE           60 88 56 84 57 / 10 00 00 00 00
ROCKPORT        65 83 59 80 60 / 20 05 00 00 00
COTULLA         54 84 54 84 56 / 00 00 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...SMALL CRAFT ADVISORY GMZ230-250-255.

&&

UPDATE...MJG
89/TMT...SHORT-TERM
81/TE...LONG-TERM
Hazardous weather outlook, Apr 6, 12:30 AM CDT, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1230 AM CDT WED APR 6 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-060900-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
1230 AM CDT WED APR 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...OVERNIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH PARTS OF SOUTH
TEXAS MAINLY EAST OF A CROSS TO FREER LINE.  SOME OF THESE STORMS
WILL BE STRONG WITH GUSTY WINDS IN EXCESS OF 40 MPH...FREQUENT
LIGHTNING...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ACROSS PARTS OF SOUTH TEXAS
SUNDAY AFTERNOON AND MONDAY AS AN UPPER LEVEL DISTURBANCE APPROACHES
THE AREA.  OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

DUNN

In the hours before

Special weather statement, Apr 6, 12:24 AM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 AM CDT WED APR 6 2005

TXZ230>234-060630-
BEE-GOLIAD-LIVE OAK-MCMULLEN-VICTORIA-
1224 AM CDT WED APR 6 2005

...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...LIVE OAK...
MCMULLEN AND VICTORIA COUNTIES...

AT 1214 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHEAST OF
THOMASTON TO 16 MILES SOUTHWEST OF TILDEN...MOVING EAST TO SOUTHEAST
AT 30 MPH. THESE STORMS WILL BE CAPABLE OF PRODUCING AT LEAST SMALL
HAIL...HEAVY RAINFALL...AND WINDS GUSTING TO 40 TO 50 MPH.

PEOPLE IN BEE...GOLIAD...LIVE OAK...MCMULLEN AND VICTORIA COUNTIES...
INCLUDING THE CITIES OF CALLIHAM...CHOKE CANYON...PAWNEE...
TILDEN...WEESATCHE...CHARCO...NURSERY...VICTORIA...THREE
RIVERS...SIMMONS AND RAY POINT...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

MJG

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:08 AM CDTSevere Thunderstorm WarningCRPLive Oak38 min
Apr 6, 12:56 AM CDTSevere Thunderstorm WarningCRPBee35 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.